Alert archive / Missouri / Freeze Warnings in 2009
Freeze Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 7, 2009, 1:05 PM CDT for 22 counties in Missouri; 11 counties in Illinois. It took effect at Apr 8, 2009, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 1:05 PM CDT (18:05 UTC)
- In effect from
- Apr 8, 2009, 1:00 AM CDT
- Expired
- Apr 8, 2009, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 33 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Jersey County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 24 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 071805 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 105 PM CDT TUE APR 7 2009 ILZ064-065-069-070-074-079-098>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-080930- /O.UPG.KLSX.FZ.A.0001.090408T0600Z-090408T1400Z/ /O.NEW.KLSX.FZ.W.0003.090408T0600Z-090408T1300Z/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 105 PM CDT TUE APR 7 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE UNSEASONABLY COLD AIRMASS WILL BEGIN TO SLOWLY PULL AWAY FROM THE BI-STATE AREA TONIGHT...BUT SKIES ARE EXPECTED TO BE MOSTLY CLEAR AND THE WIND WILL BE RELATIVELY LIGHT WHICH WILL FAVOR ANOTHER NIGHT OF VERY COLD TEMPERATURES FOR EARLY APRIL. LOWS ARE EXPECTED TO BE IN THE 30 TO 32 DEGREE RANGE ACROSS MOST OF THE REGION TONIGHT. MANY SHRUBS...TREES...AND FLOWERS HAVE ALREADY STARTED BLOOMING ACROSS THE REGION AND ARE SUSCEPTIBLE TO FREEZING TEMPERATURES. COMMERCIAL GROWERS AND HOME GARDENERS ALIKE SHOULD PLAN FOR ANOTHER NIGHT OF BELOW NORMAL TEMPERATURES. PROTECTING TENDER VEGETATION AND BRINGING ANY POTTED PLANTS INDOORS IS ADVISED AND MAY REDUCE THE AMOUNT OF ECONOMIC LOSS ASSOCIATED WITH A FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GKS
2 follow-up statements
000 WWUS73 KLSX 080938 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 438 AM CDT WED APR 8 2009 ILZ064-065-069-070-074-079-098>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-081300- /O.CON.KLSX.FZ.W.0003.000000T0000Z-090408T1300Z/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 438 AM CDT WED APR 8 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. AN UNSEASONABLY COLD AIRMASS HAS SETTLED OVER THE REGION EARLY THIS MORNING. TEMPERATURES HAVE DROPPED INTO THE LOWER 30S TO UPPER 20S UNDER CLEAR SKIES WITH LIGHT SOUTHERLY WINDS. TEMPERATURES WILL CONTINUE TO DROP A COUPLE OF DEGREES THIS MORNING BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TILLY
000 WWUS73 KLSX 081254 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 754 AM CDT WED APR 8 2009 ILZ064-065-069-070-074-079-098>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-081400- /O.EXP.KLSX.FZ.W.0003.000000T0000Z-090408T1300Z/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 754 AM CDT WED APR 8 2009 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. THE FREEZE WARNING WHICH WAS IN EFFECT EARLY THIS MORNING HAS BEEN ALLOWED TO EXPIRE AS TEMPERATURES HAVE RISEN ABOVE FREEZING OVER MOST OF THE REGION.. $$ TILLY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:47 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 7, 11:47 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT TUE APR 7 2009
.DISCUSSION...
/301 AM CDT TUE APR 7 2009/
UPPER LOW CONTINUES TO MOVE EWD THIS MORNING AS A SURFACE RIDGE
BUILDS INTO THE REGION BRINGING CLEAR SKIES AND LIGHT WINDS. TEMPS
WILL CONTINUE TO DROP THIS MORNING AS WINDS DECREASE WITH
APPROACHING RIDGE.
MAIN FORECAST CONCERNS WILL BE LOW TEMPS TONIGHT AND APPROACHING
SYSTEM ON THURS INTO FRI.
SURFACE RIDGE WILL MOVE E TODAY EVENTUALLY BRINGING SLY WINDS TO
THE AREA LATE TONIGHT. WINDS TONIGHT WILL BE LIGHT UNDER A CLEAR
SKY. HAVE FORECAST LOWS BELOW MOS FOR TONIGHT AND HAVE THEREFORE
KEPT FREEZE WATCH GOING FOR TONIGHT. SOME QUESTION REMAINS
REGARDING HOW MUCH AFFECT THE SLY FLOW WILL HAVE ON TEMPS AND WILL
ALLOW THE DAY SHIFT TO TAKE ANOTHER LOOK AT TEMPS TONIGHT.
TEMPS SHUD BEGIN TO MODERATE WED AS SLY FLOW INCREASES AHEAD OF
APPROACHING SYSTEM. UPPER LOW EVIDENT IN WV IMAGE OFF COAST OF CA
EXPECTED TO OPEN AS IT COMES ON SHORE LATE TONIGHT. LEE-LOW WILL
DEEPEN AS S/W HELPS EJECT SURFACE LOW INTO THE PLAINS. SYS SHUD
REMAIN LARGELY CUT OFF FROM GULF MOISTURE. MODELS PROG LOWER 60
DEWPOINTS ACROSS SRN PORTIONS OF THE CWA. GIVEN THAT SYS ONLY
OPENS TO GULF THURS AFTERNOON...BELIEVE THESE DEWPOINTS ARE TOO
HIGH. HAVE THEREFORE ONLY MENTION OF SCT TSRA FOR NOW. MODELS ALSO
PROG STEEP LAPSE RATES AND STRONG SHEAR WITH THIS SYS.
MODELS DIFFER SOME WITH SURFACE LOW TRACK. TRIED TO GO WITH A
CONSENSUS OF MODELS AND THEREFORE CANNOT RULE OUT A CHANCE OF
STRONG STORMS WITH THIS SYS...MAINLY ACROSS SRN PORTIONS OF THE
CWA.
TEMPS SHUD REBOUND QUICKLY INTO THE LOWER TO MID 60S FOR HIGHS
THIS WEEKEND. THE FIRST HALF OF THE WEEKEND IS EXPECTED TO BE DRY.
ANOTHER SYS WILL APPROACH THE REGION ON SUNDAY BRINGING ANOTHER
CHANCE OF SHOWERS TO THE AREA. PREV FORECAST LOOKED GOOD GIVEN
LATEST MODEL GUIDANCE...MADE ONLY MINOR CHANGES FOR PERIODS SUNDAY
AND BEYOND.
TILLY
&&
.AVIATION...
/1135 AM CDT TUE APR 7 2009/
FOR THE 18Z TAFS...JUST FEW-SCT DIURNAL CUMULUS CLOUDS ARND
3000-5000 FT THIS AFTN. THEN SOME CIRRUS CLOUDS FOR TGT. NWLY SFC
WNDS WILL BACK ARND TO A SWLY DIRECTION AND DIMINISH THIS EVNG AS
THE SFC RDG MOVES SE OF THE CWA AND A WK DRY CDFNT APPROACHES. THE
SFC WND WILL STRENGTHEN AGAIN ON WED AND VEER ARND TO A W-NWLY
DIRECTION AGAIN AFTER THE PASSAGE OF THE WK CDFNT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
IL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-JERSEY IL-MADISON
IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Apr 7, 8:47 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 847 AM CDT TUE APR 7 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 847 AM CDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S OVER MUCH OF THE AREA TONIGHT...AND A FREEZE WATCH REMAINS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO PARTS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS THURSDAY INTO FRIDAY. SOME OF THESE THUNDERSTORMS MAY BE STRONG...CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. MODERATE FLOODING IS FORECAST TO PERSIST ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
Nearby
Freeze Warnings in Missouri, 2009Freeze Warnings in Illinois, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.